Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS State College, PA

February 21, 2014Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Feb 21, 2014, 12:30 PM EST for Lancaster County, York County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2014, 12:30 PM EST (17:30 UTC)
Expired
Feb 21, 2014, 1:30 PM EST
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 136 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS51 KCTP 211730
SVRCTP
PAC071-133-211830-
/O.NEW.KCTP.SV.W.0001.140221T1730Z-140221T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EST FRI FEB 21 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LANCASTER COUNTY PENNSYLVANIA...
  SOUTHEASTERN YORK COUNTY PENNSYLVANIA...

* UNTIL 130 PM EST

* AT 1225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR DELTA...MOVING NORTHEAST AT
  65 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  LEOLA...NEW HOLLAND...WILLOW STREET...ADAMSTOWN...CHURCHTOWN...
  GAP...HOLTWOOD...PARADISE...QUARRYVILLE...REAMSTOWN...SHENKS
  FERRY...SMITHVILLE...STRASBURG...SUNNYBURN...TERRE HILL AND
  WAKEFIELD.

OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 284
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3983 7646 4028 7609 4015 7588 4013 7587
      4011 7593 4004 7593 3996 7599 3987 7598
      3985 7601 3983 7601 3972 7610 3971 7632
TIME...MOT...LOC 1730Z 233DEG 59KT 3981 7623

$$

FORECASTER: JUNG
1 follow-up statement
037 
WWUS51 KCTP 211812
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EST FRI FEB 21 2014

PAC133-211822-
/O.CAN.KCTP.SV.W.0001.000000T0000Z-140221T1830Z/
YORK PA-
112 PM EST FRI FEB 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR YORK COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3977 7626 4006 7594 4004 7593 3996 7599
      3987 7598 3986 7600 3983 7601 3972 7610
      3972 7622
TIME...MOT...LOC 1812Z 233DEG 59KT 4022 7551

$$

PAC071-211830-
/O.CON.KCTP.SV.W.0001.000000T0000Z-140221T1830Z/
LANCASTER PA-
112 PM EST FRI FEB 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR LANCASTER COUNTY...

AT 109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES NORTHEAST OF
CHRISTIANA...OR 22 MILES SOUTHEAST OF READING...MOVING NORTHEAST AT
70 MPH.

LOCATIONS INCLUDED IN THE WARNING...
WAKEFIELD AND CHRISTIANA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3977 7626 4006 7594 4004 7593 3996 7599
      3987 7598 3986 7600 3983 7601 3972 7610
      3972 7622
TIME...MOT...LOC 1812Z 233DEG 59KT 4022 7551

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:00 AM EST, 5 hours 30 minutes earlier.

Area forecast discussion, Feb 21, 7:00 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 AM EST FRI FEB 21 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL BLAST THROUGH PENNSYLVANIA FROM WEST TO
EAST THIS MORNING. HIGH PRESSURE SLIDES IN FROM THE SOUTHWEST
TONIGHT. THE FAST WESTERLY FLOW ALOFT WILL MEAN UNSETTLED WEATHER
THROUGH THE WEEKEND. THE TEMPERATURES SHOULD AVERAGE NEAR OR
SLIGHTLY ABOVE NORMAL THIS WEEKEND...THEN TURN SHARPLY COLDER NEXT
WEEK.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
UPDATE 7 AM...
NO REAL CHANGES WITH COLD FRONT ADVANCING THRU KPIT WITH GUSTS IN
THE 20S AND LOWER 30S. QPF IS LIGHT SO FAR AS EXPECTED.

PREV...
COLD FRONT PUSHING ACROSS ERN OH AT 08Z. THE FRONT SHOULD BE INTO
THE WRN HIGHLANDS RIGHT AROUND 12Z. THE WARM FRONT IS STRUGGLING
TO GET THROUGH THE LAURELS AND MAY NEVER PUSH ANY FARTHER TO THE
N/E EYEING THE 45-50KT NERLY AGEO FLOW...EAST WINDS IN THE SE AND
NEARLY CALM AIR IN THE CENTRAL VALLEYS. THE COLD AIR CATCHING UP
WITH THE WARM AIR WILL FORCE AN OCCLUSION. DEWPOINTS REMAINING
JUST BELOW FREEZING IN THE EAST AND WIND IS UP IN THE WEST...SO
FOG HAS NOT YET BECOME A PROBLEM. HOWEVER...THE SLIGHT WARM
ADVECTION COULD SERVE TO EITHER WIDEN THE DEWPOINT DEPRESSIONS OR
BRING IN HIGHER DEWPOINT AIR AND HASTEN THE MELTING AND RAISE
AMBIENT MOISTURE. HOWEVER...JUST A FEW HOURS LEFT IN THE NIGHT AND
EVEN THE DEEPEST HOLES LIKE KSEG ARE HAVE A 5F DD. WILL JUST
MENTION PATCHY FOG FOR THE MORNING IN THE CENTRAL AND EAST BEFORE
THE CD FRONT BLASTS THROUGH.

FROPA EXPECTED AROUND 12Z AT JST AND BFD...BY 15Z AT UNV...AND
AROUND 18Z AT LNS. STILL EXPECT THERE TO BE SOME GUSTS INTO THE
40S WITH FROPA AND FOR 4-5 HRS AFTER...AS SFC PRES HUMP BEHIND THE
FRONT IS PRONOUNCED. SPC STILL HAS ALL THE REGION IN GENERAL
THUNDER AND THE INSTABILITY IS MAINLY ALOFT AS THE SHOWERS MOVE TO
THE EAST. WILL CONTINUE TO MENTION THUNDER FOR ALL THE AREA AS THE
FRONT GOES BY. THE CHC AT GETTING INTO ADVY GUSTS BEHIND THE FRONT
ITSELF IS MARGINAL. WILL LEAVE THE WIND ADVY AS IS.

QPF WITH THIS FAST FROPA IS PRETTY WEAK AT AROUND 0.25 INCHES
MOST LOCATIONS AND 0.50 IN THE NW. BUT THE DEEP SNOW ON THE GROUND
WILL MOST LIKELY SOAK UP THE RAIN AND RUN OFF WILL BE MINIMIZED.
THIS SHOULD BE A VERY POSITIVE THING SO AS TO AVOID IMMEDIATE
FLOODING. NUISANCE PROBLEMS LIKE SOME CLOGGED STORM DRAINS ARE THE
MOST LIKELY OUTCOME TODAY.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH SUNDAY/...
THE FRONT SHOULD BE CLEAR OF THE ERN ZONES BY MID-AFTN AND ALMOST
ALL OF THE SHOWERS WITH IT. DESPITE THE BIG DROP IN 8H TEMPS
INITIALLY...THE SFC TEMPERATURE CHANGE AFTER THE FRONT SHOULD NOT
BE AS BRUTAL AS IT COULD BE. THE REPLACEMENT AIR MASS IS COMING
MORE FROM THE SW THAN W/NW. THIS WILL ALLOW THE LLVL TEMPS TO
REBOUND BY SAT MORNING. MINS TONIGHT WILL BE IN THE 20S...AND
MAXES SAT SHOULD GET BACK INTO THE 40S AND PERHAPS L50S IN THE FAR
SRN VALLEYS. CHANNELLED VORTICITY WILL RUN INTO THE LOWER GREAT
LAKES LATE TONIGHT AND SAT...AND WILL PROBABLY CREATE MOSTLY
CLOUDY SKIES AND SCT SHOWERS. TEMPS LATE TONIGHT AND EARLY SAT
WILL PROBABLY MAKE THE P-TYPE SNOW...BUT QPF IS MINIMAL AND
LITTLE/NO ACCUMS ARE EXPECTED. THE TEMPS WARMING ON SAT SHOULD
MAKE ANY SHOWERS MIX OR PLAIN RAIN LATER IN THE MORNING AND AFTN.
MOST OF THE AREA WILL BE DRY...THOUGH. THE MOST NOTICEABLE WEATHER
ON SAT FOR MOST WILL BE GUSTY WINDS AS THE VERTICALLY-ALIGNED
FLOW...MODERATELY TIGHT PRES GRADIENT...AND STRONG FORCING LEAD
TO STRONG WESTERLY WINDS. THE TOP END OF THE MIXED LAYER COULD BE
40 KTS. SO...THERE IS A POSSIBILITY OF ANOTHER WIND ADVY FOR SAT
DURING THE DAY. BUT...WE/LL GET THROUGH THIS ONE TODAY BEFORE
TAKING ON THE CHALLENGE OF PINNING DOWN THE GUSTS FOR TOMORROW.

FORCING LIFTS TO THE NORTH LATE IN THE DAY...BUT THEN THE GUESSING
GAME OF TIMING OF ULTRA-WEAK SHORT WAVE TROUGHS STARTS. ALL MDLS
YIELD SEVERAL MAINLY-DRY WAVES. THE VERY FAST WESTERLY FLOW WILL
MAKE TIMING THE EVENTUAL WEATHER MAKERS VERY UNCERTAIN AT ANY
RANGE BEYOND A DAY OR SO. THE OPRNL MADLS DO PUMP OUT SOME LIGHT
QPF IN A BURST OR TWO ON SAT NIGHT INTO SUN NIGHT. THEREFORE HAVE
BUMPED POPS INTO THE CHC CATG FOR ALL THE AREA SUNDAY. CURRENT
FCST TEMPS WOULD YIELD MAINLY RAIN DURING THE DAY...BUT OVER THE
NRN TIER AND EVERYWHERE AT NIGHT...THE TEMPS COULD SUPPORT SNOW.
AGAIN...NOT MUCH QPF - SREF MEAN IS ONLY 0.20 INCHES ON AVG. THE
MARGINAL TEMPS SHOULD KEEP ANY ACCUMS DOWN WITH MUCH MUSH - ESP
DURING THE DAYLIGHT HOURS.

TEMPS THROUGH THE WEEKEND SHOULD BE CONDUCIVE TO SNOW MELT.
BUT...NOT DRASTIC MELTING. THE RAIN FALLING INTO THE SNOW TODAY
WILL MAKE IT HEAVIER...AND TAKE MORE ENERGY TO MELT JUST WHAT IS
THERE RIGHT NOW. THE DRY AIR AND WINDS SHOULD LEAD TO EFFICIENT
EVAPORATION...TOO. THIS SHOULD HELP TO LESSEN FLOODING
WORRIES AS THE GRADUAL MELT GOES INTO WHICH HAVE SUB-NORMAL FLOWS
AT THIS TIME. THE DURATION OF THE WARM TEMPS WILL BE BRIEF...ONLY
2-3 DAYS. ALSO...THE TEMPS SHOULD DROP BACK BELOW FREEZING EACH
NIGHTTIME PERIOD - SHORTENING THE MELT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EVENTUALLY THE COLDER AIR WILL WIN OUT AS RIDGE RE-ESTABLISHES
ITSELF OVER THE WESTERN U.S. NEXT WEEK...ALLOWING COLDER AIR TO
PUSH SOUTHWARD FROM CENTRAL CANADA. THERE IS HIGH MODEL CONFIDENCE
THAT WE/LL SEE A SERIES OF REINFORCING FRONTS ACCOMPANYING
INDIVIDUAL SHORTWAVES ROTATING EWD AROUND THE BASE OF HUDSON/JAMES
BAY POLAR VORTEX THAT WILL CONTINUE THE TREND OF PROGRESSIVELY
COLDER TEMPS INTO LATE NEXT WEEK /AS THE LARGE SCALE PATTERN
REVERTS BACK TO ITS 2014 COLD SEASON FORM/. QUESTIONS/UNCERTAINTY
REMAIN REGARDING A CLIPPER FEATURE/COASTAL LOW DEVELOPMENT IN THE
TUE-WED TIMEFRAME...WHICH LOOKS TO BE BEST CHANCE FOR
PRECIPITATION IMPACTS /0.25 QPF OR LESS/ THROUGH THU.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT...ENTERING WESTERN PA AT 11Z...WILL SWEEP THRU
CENTRAL PA BTWN 13Z-17Z...ACCOMPANIED BY A ROUND OF SHOWERS AND
PERHAPS A GUSTY THUNDERSTORM IN SPOTS. A MORE IMMEDIATE AVIATION
CONCERN OVER THE EASTERN HALF OF THE STATE WILL BE THE POTENTIAL
OF LOW CIGS DEVELOPING THIS AM...AS A SURGE OF HIGHER LOW LVL
MOISTURE WORKS INTO THE REGION ON SOUTHERLY FLOW. AS OF 11Z...IFR
CIGS HAVE OVERSPREAD SE PA AND NAM/RAP OUTPUT SUGGESTS THE LOW
CIGS WILL OVERSPREAD AREAS FROM KMDT SEWRD BY 14Z. FURTHER
WEST...A BRIEF PERIOD OF IFR CIGS APPEAR LIKELY IMMEDIATELY
FOLLOWING PASSAGE OF COLD FRONT AT KBFD AND KJST...WHERE RESIDUAL
LOW LVL MOISTURE WILL BE FORCED TO ASCEND THE HIGH TERRAIN.

THE OTHER BIG AVIATION CONCERN THIS MORNING WILL BE LLWS CAUSED BY
A CORE OF STRONG SOUTHERLY WINDS ALOFT...COMBINED WITH MUCH
LIGHTER WINDS AT THE SFC. MDL SOUNDINGS INDICATE THE ENTIRE REGION
WILL BE AFFECTED BY LLWS UNTIL THE COLD FRONT ARRIVES...WHICH
SHOULD OCCUR AT KBFD AND KJST ARND 13Z...AND THE EASTERN
AIRFIELDS BY ARND 17Z.

EXPECT CONDS TO RAPIDLY IMPROVE WITHIN A COUPLE HOURS AFTER COLD
FRONT PASSAGE...WITH WIDESPREAD VFR CONDS VERY LIKELY BY AFTN.
BIGGEST AVIATION CONCERN THIS AFTN WILL BE STRONG WGUSTS...MAINLY
ACROSS THE W MTNS...WHERE BUFKIT SOUNDINGS SUPPORT GUSTS BTWN
30-35KTS.

OUTLOOK...

SAT...NO SIG WX EXPECTED.
SUN...PM LGT SNOW/REDUCED VSBYS POSS.
MON...NO SIG WX EXPECTED.
TUE...LGT SNOW/REDUCED VSBYS POSS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR PAZ004-005-010-
017-024-033.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...RXR/STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Feb 21, 10:55 AM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1055 AM EST FRI FEB 21 2014

PAZ004-005-010-017-024-033-221600-
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET-
1055 AM EST FRI FEB 21 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ALSO...THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO
MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE
JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO
MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE
JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER RELATED ACTIVITY
TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-056-
063-064-221600-
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1055 AM EST FRI FEB 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO
MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE
JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO
MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE
JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER RELATED ACTIVITY
TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

PAZ057>059-065-066-221600-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1055 AM EST FRI FEB 21 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

ALSO...THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO
MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE
JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO
MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE
AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE
JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER RELATED ACTIVITY
TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.

GARTNER

In the hours before

Special weather statement, Feb 21, 12:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EST FRI FEB 21 2014

PAZ057-059-065-066-211800-
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1214 PM EST FRI FEB 21 2014

...STRONG THUNDERSTORMS WILL AFFECT LANCASTER...SOUTHEASTERN
DAUPHIN...SOUTHERN LEBANON AND YORK COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF DAUPHIN...
LANCASTER...LEBANON AND YORK COUNTIES AT 1206 PM EST. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...DUTCH WONDERLAND...MILLERSVILLE
UNIVERSITY...FRANKLIN AND MARSHALL COLLEGE...YORK COLLEGE OF
PENNSYLVANIA...PENN STATE COLLEGE OF MEDICINE...PENN STATE HARRISBURG
AND PENN STATE YORK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 243 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 38...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 30...ROUTE 222...ROUTE
322...ROUTE 422...STATE ROAD 41...STATE ROAD 501.

LAT...LON 4021 7687 4044 7634 4014 7587 4013 7588
      4011 7593 4004 7593 3996 7599 3987 7598
      3985 7601 3983 7601 3979 7604 3972 7610
      3971 7689

FORECASTER: GARTNER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:32 AM ESTAreal Flood WarningCTPMcKean, Warren6 hr
Feb 21, 9:52 AM ESTDense Fog AdvisoryCTPDauphin, Lancaster, Lebanon, Schuylkill, York5 hr
Feb 21, 12:14 PM ESTSpecial Weather StatementCTPLancaster, Lebanon, York46 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.